What Causes Red Splotchiness Around A Wart On Chin?
Welcome to healthcare magic.
I understand from your history and clinical picture that you had a wart and have now developed redness around it after 2 freezing treatments from your dermatologist.
Please can you tell me -
1. How many days after the freezing treatment did the redness develop? Was it immediately after the freezing or after a few days?
2. Have you applied any other lotion on the wart?
3.Is it associated with itching or burning sensation?
It looks like there is an irritant reaction around the wart. This could occur as a side effect of the freezing treatment as well as due to application of other caustic over the counter, wart removal preparations.
Please clarify my questions so that we can assess better.
Dr. Johny Chacko
Thank you for the clarification.
I suspect that the wart and the surrounding skin have got irritated because you applied salicylic acid/ ether containing solution.
The skin on the face is very sensitive. Freezing treatment itself could cause the skin to become red. On top of that, if you apply wart removal solutions ( which contain potential irritants), the skin will become very irritated.
I suggest that you use a cream containing 1% hydrocortisone on the red areas around the wart twice a day. Apply petroleum jelly like vaseline on top of the wart using a Q- tip. Do this for 1 week. The redness should settle down.
If the wart does not fall off on its own even after 2 weeks, I suggest that you get it cauterised by electrocautery. You could discuss the option of wart removal by electrocautery or radiofrequency. I would not use freezing technique for wart on the face.
Hope this helps you.
Dr. Johny Chacko